Hail, Washington
- When
- April 13, 3:05 PM EST to 3:30 PM EST
- Where
- Washington County, Abingdon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -81.967
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 13, 2:08 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 308 PM EDT TUE APR 13 2004 .SHORT TERM...(TONIGHT AND WEDNESDAY)...UPPER LEVEL LOW FCST TO TRACK OVERHEAD BY MIDNIGHT AND THEN PULL AWAY TO THE NORTHEAST BY MORNING...BRINGING VERY COLD TEMPS ALOFT WHICH SHOULD RESULT IN SOME SNOWFALL ABOVE ABOUT 2500 FEET. FOLKS IN LOWER ELEVATIONS COULD ALSO SEE PERIODS OF MIXING WITH SNOW...BUT NO ACCUMULATIONS WILL RESULT. COLDER LOW-LEVEL AIR WILL ALSO MOVE IN ON NW TO W WINDS BEHIND THE UPPER LOW...BUT CLOUD COVER AND WINDS WILL KEEP US FROM GETTING TOO COLD TONIGHT. SKIES WILL CLEAR OUT NICELY WEDNESDAY BY THE AFTERNOON ALL LOCATION EXCEPT THE FAR NE...AND TEMPS WILL STAY COOL. GOING NEAR 100 PERCENT POPS TONIGHT BECAUSE ALL AREAS SHOULD SEE RAIN...BUT WE ARE NOT EXPECTING HEAVY RAIN LIKE LAST NIGHT. AMOUNTS TONIGHT SHOULD BE LIGHT. THUNDERSTORMS ONGOING AT THIS TIME WILL LIKELY BE OVER BY 6 PM. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...AS THE UPPER LOW EXITS THE REGION ON WEDNESDAY NIGHT...HIGH PRESSURE WILL BUILD IN. THIS WILL BEGIN A DRYING AND WARMING TREND ACROSS THE AREA FOR THE REST OF THE WEEK. A COUPLE OF MINOR IMPULSES IN THE UPPER FLOW WILL ROUND OVER THE HIGH BRINGING AN OCCASIONAL BAND OF CLOUDS. OTHERWISE...A VERY QUIET WEATHER PATTERN SETTING UP. THE NEXT SYSTEM OF ANY CONSEQUENCE WILL MOVE IN ON MONDAY. THIS SYSTEM APPEARS QUITE WEAK AND TIMING OF THE SYSTEM IS QUESTIONABLE...SO WILL KEEP POPS LOW FOR NOW. && CHATTANOOGA, TN 38 59 40 71 / 100 20 0 0 KNOXVILLE, TN 39 54 38 67 / 100 30 0 0 BRISTOL, TN 40 50 34 64 / 100 30 10 0 OAK RIDGE, TN 37 55 38 67 / 100 30 0 0 .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SP/MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 328 PM EDT TUE APR 13 2004 .AN UPPER LEVEL STORM WILL PASS OVER THE REGION TONIGHT...BRINGING MUCH COLDER TEMPERATURES ALOFT AND WIDESPREAD LIGHT PRECIPITATION. AT HIGHER ELEVATIONS...THIS PRECIPITATION WILL MIX WITH AND CHANGE TO SNOW BEFORE CHANGING BACK TO RAIN WEDNESDAY MORNING. ON THE NORTHERN CUMBERLAND PLATEAU AND IN SOUTHWEST VIRGINIA...SOME LOCAL ACCUMULATIONS ARE POSSIBLE. TNZ012-013-035-036-VAZ001-002-005-006-008-140727- ANDERSON TN-CAMPBELL TN-LEE VA-MORGAN TN-RUSSELL VA-SCOTT VA- SCOTT TN-WASHINGTON VA-WISE VA- INCLUDING THE CITIES OF...ABINGDON...BRISTOL VA...CLINTON... GATE CITY...JONESVILLE...LA FOLLETTE...LEBANON...NORTON... OAK RIDGE...ONEIDA...WARTBURG AND WISE 328 PM EDT TUE APR 13 2004 SNOW ACCUMULATIONS BEGINNING AFTER 9 PM. LOCAL AMOUNTS UP TO 2 INCHES ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE APR 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL BLOUNTVILLE 36.53N 82.33W
04/13/2004 1.00 INCH SULLIVAN TN TRAINED SPOTTER
AT THE TRI CITIES AIRPORT.
&&
GMThe Charleston,WV radar (KRLX), 103 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389529, 5389530.